ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Back to Search Results |
| Model Number |
IPN915319 |
| Medical Device Problem Code |
Gas/Air Leak (2946)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/13/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Reported as "frequent, persistent helium loss 2 alarms"."call patched in from speedez.The [clinician] called the hotline for help with troubleshooting multiple, persistent helium loss 2 alarms.She said that they had just placed the iab in the cath lab a short time ago.The pump immediately started alarming for possible helium loss.They initially reduced the volume in the balloon from 50cc to 40cc in the cath lab.This did not change the frequency of the alarms.They then tried switching to a different pump.The second pump immediately started alarming with the same message as the original pump.They then transported the patient to the cardiac icu.This is when [the clinician] called the hotline.We discussed the frequency of the alarms.She said that they have been every 3-5 minutes.The pump was alarming in the background and the frequency, while i was on the phone with her, was closer to every minute.I asked if we could facetime, but the patient is in isolation related to covid.She did send me a picture of the bpw with the most recent alarm.The bpw appeared grossly normal with a very slightly low baseline, which appeared to be right at zero.I explained to her that most likely indicates a leak somewhere.She said that there is no blood in the catheter.She said that they have already checked all connections, and all connections seem to be good.I asked about doing a leak test, but [the clinician] declined this due to the isolation.I then suggested they try changing the gas tubing.She is going to try that.We then discussed that, if the gas tubing does not help, then the iab is most likely that problem.We then disconnected for her to change the gas tubing.We then texted back and forth over the next few hours.Changing the tubing did not help.She contacted the physician, and the decision was made to take the patient back to the cath lab to exchange the iab".Further communication between the clinical specialist and clinician states "they had already exchanged the iab for a 5840-lws.However, they continued to have the same issues with the second iab, so the physician removed that iab.They then planned to place a third iab but were not able to remove that iab from the tray.The iab seemed to be stuck in the retention tube in the tray.They then opted to not place an iab and treat the patient medically instead." additional iab inserted at same insertion site.No patient injury or consequence.Associated mdr#: 3010532612-2022-00565.
Additional Manufacturer Narrative
(b)(4).
Additional Manufacturer Narrative
(b)(4).The serial number (b)(6) recorded on the complaint report matches the serial number on the returned sample.Returned for investigation was a 40cc 8.0fr fiberoptix ultra (fos) intra-aortic balloon catheter (iabc) without the original packaging.Upon return, the distal end of the teflon sheath was noted at approximately 27.6cm from the iabc distal tip; liquid blood was noted within the sheath sidearm.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the iabc helium pathway.The fos connector and cal key were examined.The fos gray connector was properly seated in the blue clamshell housing and both retaining tabs were intact.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The cal key was intact.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The cal key and fos were connected to the iabp.The cal key was recognized.The fos was connected and the iabp zeroed the iabc.The pump status displayed "ok" indicating the fiber is fully intact.The iabc central lumen was successfully aspirated and flushed using a 60cc lab-inventory syringe.Dried blood was noted.The iabc was leak tested.A leak was immediately detected from the bifurcate around the fos adhesive.Upon microscopic inspection, an external leak occurred from the fos adhesive bond at the bifurcate and the appearance of the adhesive is consistent with showing a void.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab helium loss alarm is confirmed.During the investigation, an external leak was confirmed from the iabc bifurcate fos adhesive.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the leak at the bifurcate fos adhesive.The root cause of the leak at the bifurcate fos adhesive is manufacturing related.
Event or Problem Description
Reported as "frequent, persistent helium loss 2 alarms"."call patched in from speedez.The [clinician] called the hotline for help with troubleshooting multiple, persistent helium loss 2 alarms.She said that they had just placed the iab in the cath lab a short time ago.The pump immediately started alarming for possible helium loss.They initially reduced the volume in the balloon from 50cc to 40cc in the cath lab.This did not change the frequency of the alarms.They then tried switching to a different pump.The second pump immediately started alarming with the same message as the original pump.They then transported the patient to the cardiac icu.This is when [the clinician] called the hotline.We discussed the frequency of the alarms.She said that they have been every 3-5 minutes.The pump was alarming in the background and the frequency, while i was on the phone with her, was closer to every minute.I asked if we could facetime, but the patient is in isolation related to covid.She did send me a picture of the bpw with the most recent alarm.The bpw appeared grossly normal with a very slightly low baseline, which appeared to be right at zero.I explained to her that most likely indicates a leak somewhere.She said that there is no blood in the catheter.She said that they have already checked all connections, and all connections seem to be good.I asked about doing a leak test, but [the clinician] declined this due to the isolation.I then suggested they try changing the gas tubing.She is going to try that.We then discussed that, if the gas tubing does not help, then the iab is most likely that problem.We then disconnected for her to change the gas tubing.We then texted back and forth over the next few hours.Changing the tubing did not help.She contacted the physician, and the decision was made to take the patient back to the cath lab to exchange the iab".Further communication between the clinical specialist and clinician states "they had already exchanged the iab for a 5840-lws.However, they continued to have the same issues with the second iab, so the physician removed that iab.They then planned to place a third iab but were not able to remove that iab from the tray.The iab seemed to be stuck in the retention tube in the tray.They then opted to not place an iab and treat the patient medically instead." additional iab inserted at same insertion site.No patient injury or consequence.Associated mdr# 3010532612-2022-00565.